Alert archive / California / Beach Hazards Statements in 2019

Beach Hazards Statement 22, NWS San Diego, CA

November 24, 2019Orange County, San Diego County, California

NWS San Diego, CA issued this beach hazards statement at Nov 24, 2019, 12:42 PM PST for Orange County, San Diego County, California. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Nov 24, 2019, 12:42 PM PST (20:42 UTC)
Expired
Nov 29, 2019, 4:00 PM PST
In force
5 days
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2019-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2019-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2069 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

191 
WHUS46 KSGX 242042
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1242 PM PST Sun Nov 24 2019

...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES...

.Elevated surf will combine with high tides of 6.5 to 7 feet
Monday and Tuesday, with minor tidal overflow and coastal flooding
possible. Surf will increase Wednesday through Friday, though
tides will lower.

CAZ043-552-250445-
/O.NEW.KSGX.BH.S.0022.191124T2042Z-191129T1500Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1242 PM PST Sun Nov 24 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY MORNING...

The National Weather Service in San Diego has issued a Beach
Hazards Statement...which is in effect through Friday morning. 

* Waves and Surf...4 to 6 FT. 

* Timing...Elevated surf with high tides through Tuesday. Surf
  increasing Wednesday, continuing through Friday. 

* Impacts...Minor tidal overflow/coastal flooding, dangerous
  swimming conditions with increased risk of drowning given high
  rip current risk. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

Rodriguez

https://www.weather.gov/sandiego
16 follow-up statements
433 
WHUS46 KSGX 250549
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
949 PM PST Sun Nov 24 2019

...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES...

.Elevated surf will combine with high tides of 6.5 to 7 feet
Monday and Tuesday, with minor tidal overflow and coastal
flooding possible. Surf will increase Wednesday through Friday,
though tides will lower.

CAZ043-552-251400-
/O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
949 PM PST Sun Nov 24 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* Waves and Surf...4 to 6 FT. Some surf to 7 FT possible Thursday.

* Timing...Elevated surf with high tides through Tuesday. Surf 
  increasing Wednesday, continuing through Friday. 

* Impacts...Minor tidal overflow/coastal flooding, dangerous 
  swimming conditions with increased risk of drowning given high 
  rip current risk. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

Rodriguez/Maxwell
983 
WHUS46 KSGX 251016
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
216 AM PST Mon Nov 25 2019

...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES...

.Elevated surf will combine with high tides of 6.5 to 7 feet
through Tuesday, with minor tidal overflow and coastal flooding 
possible. Surf will increase Wednesday through Friday, though 
tides will lower.

CAZ043-552-252200-
/O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
216 AM PST Mon Nov 25 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* Waves and Surf...3 to 6 FT. Some surf to 7 FT Thursday.

* Timing...Elevated surf with high tides through Tuesday. Surf 
  increasing Wednesday, continuing through Friday. 

* Impacts...Minor tidal overflow/coastal flooding, dangerous 
  swimming conditions with increased risk of drowning given high 
  rip current risk. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$
259 
WHUS46 KSGX 252131
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
131 PM PST Mon Nov 25 2019

...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES...

.Elevated surf will combine with high tides of 6.5 to 7 feet
through Tuesday, with minor tidal overflow and coastal flooding
possible. Surf will increase Wednesday through Friday, though
tides will lower.

CAZ043-552-260600-
/O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
131 PM PST Mon Nov 25 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* Waves and Surf...3 to 6 FT. Some surf to 7 FT Thursday.

* Timing...Elevated surf with high tides through Tuesday. Surf 
  increasing Wednesday, continuing through Friday. 

* Impacts...Minor tidal overflow/coastal flooding, dangerous 
  swimming conditions with increased risk of drowning given high 
  rip current risk. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

Connolly
https://www.weather.gov/sandiego
012 
WHUS46 KSGX 260541
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
941 PM PST Mon Nov 25 2019

...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES...

.Elevated surf will combine with high tides of 6.5 to 7 feet
through Tuesday, with minor tidal overflow and coastal flooding
possible. Surf will increase Wednesday through Friday, though
tides will lower.

CAZ043-552-261400-
/O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
941 PM PST Mon Nov 25 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* Waves and Surf...3 to 6 FT. Some surf to 7 FT Thursday.

* Timing...Elevated surf with high tides through Tuesday. Surf 
  increasing Wednesday, continuing through Friday. 

* Impacts...Minor tidal overflow/coastal flooding, dangerous 
  swimming conditions with increased risk of drowning given high 
  rip current risk. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

Rodriguez

https://www.weather.gov/sandiego
862 
WHUS46 KSGX 261002
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
202 AM PST Tue Nov 26 2019

...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES...

.Elevated surf will combine with high tides of 6.5 to 7 feet
today, with minor tidal overflow and coastal flooding possible. 
Surf will increase Thursday through Friday, though tides will 
lower.

CAZ043-552-262200-
/O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
202 AM PST Tue Nov 26 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* Waves and Surf...3 to 6 FT. Sets to 7 FT possible Thursday.

* Timing...Elevated surf with high tides this morning. Surf
  increasing Thursday, continuing through Friday. 

* Impacts...Minor tidal overflow/coastal flooding, dangerous 
  swimming conditions with increased risk of drowning given high 
  rip current risk. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$
045 
WHUS46 KSGX 262233
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
233 PM PST Tue Nov 26 2019

...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES...

.Elevated surf will combine with high tides of 6.5 to 7 feet
Wednesday through Friday resulting in minor coastal flooding at 
the times of high tide. 

CAZ043-552-270645-
/O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
233 PM PST Tue Nov 26 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* Waves and Surf...3 to 5 FT. Higher sets from 6 to 7 FT on 
  Thursday.

* Timing...Minor coastal flooding during the morning high tides.
  Highest surf Thursday and continuing through Friday.

* Impacts...Minor tidal overflow, coastal flooding, and dangerous
  swimming conditions with increased risk of strong rip current.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$


https://www.weather.gov/sandiego
810 
WHUS46 KSGX 270543
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
943 PM PST Tue Nov 26 2019

...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES...

.Elevated surf of 4 to 6 ft, locally up to 7 ft, will combine 
with high tides of 6.5 to 6.9 feet Wednesday through Friday 
resulting in minor tidal overflow during times of high tide. In 
addition, lightning will be possible at the beaches Thursday 
afternoon. 

CAZ043-552-271400-
/O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
943 PM PST Tue Nov 26 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* Waves and Surf...4 to 6 FT. Local sets to 7 FT possible Thursday
  and Friday. 

* Timing...Minor coastal flooding during the morning high tides.
  Highest surf Thursday and continuing into Friday morning. 

* Impacts...Minor tidal overflow, coastal flooding, and 
  dangerous swimming conditions with increased risk of strong 
  rip currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

Rodriguez

https://www.weather.gov/sandiego
897 
WHUS46 KSGX 270957
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
157 AM PST Wed Nov 27 2019

...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES...

.Elevated surf of 4 to 6 ft, locally up to 7 ft, will combine
with high tides of 6.5 to 6.9 feet today through Friday resulting
in possible minor tidal overflow during times of high tide. In 
addition, lightning will be possible Thursday afternoon.

CAZ043-552-272200-
/O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
157 AM PST Wed Nov 27 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* Waves and Surf...3 to 6 FT. Local sets to 7 FT Thursday and 
  Friday. 

* Timing...Minor coastal flooding possible during the morning high
  tides occurring between 8 and 10 AM PST. Highest surf Thursday 
  and Friday.
 
* Impacts...Possible minor tidal overflow and coastal flooding. 
  Dangerous swimming conditions with increased risk of strong rip 
  currents. Lightning possible Thursday afternoon.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$
116 
WHUS46 KSGX 272107
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
107 PM PST Wed Nov 27 2019

...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES...

.Elevated surf of 4 to 6 ft, locally up to 7 ft, combined with 
high tides of 6.5 to 6.9 feet today through Friday could cause minor
tidal overflow during times of high tide. In addition, lightning
is possible Thursday afternoon. 

CAZ043-552-280615-
/O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
107 PM PST Wed Nov 27 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* Waves and Surf...3 to 6 FT. Local sets to 7 FT Thursday and 
  Friday. 

* Timing...Minor coastal flooding possible during the morning 
  high tides occurring between 8 and 10 AM PST. Highest surf 
  Thursday and Friday. 

* Impacts...Possible minor tidal overflow and coastal flooding. 
  Dangerous swimming conditions with increased risk of strong 
  rip currents. Lightning possible Thursday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

CO
https://www.weather.gov/sandiego
738 
WHUS46 KSGX 280539
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
939 PM PST Wed Nov 27 2019

...BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND HIGH TIDES...

.Elevated surf of 4 to 6 ft, locally up to 7 ft, combined with
high tides of 6.5 to 6.9 feet today through Friday could cause
minor tidal overflow during times of high tide. In addition,
lightning is possible Thursday afternoon.

CAZ043-552-281345-
/O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
939 PM PST Wed Nov 27 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* Waves and Surf...4 to 6 FT. Local sets to 7 FT Thursday and 
  Friday. 

* Timing...Minor coastal flooding possible during the morning 
  high tides occurring between 8 and 10 AM PST. Highest surf 
  Thursday and Friday. 

* Impacts...Possible minor tidal overflow and coastal flooding. 
  Dangerous swimming conditions with increased risk of strong 
  rip currents. Lightning possible Thursday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$


https://www.weather.gov/sandiego
070 
WHUS46 KSGX 280957
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
157 AM PST Thu Nov 28 2019

CAZ043-552-282200-
/O.CON.KSGX.BH.S.0022.000000T0000Z-191129T1500Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
157 AM PST Thu Nov 28 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* Waves and Surf...3 to 6 FT.  

* Timing...Minor coastal flooding possible during the morning high
  tides occurring between 8 and 10 AM PST. Highest surf today and
  Friday. 

* Impacts...Possible minor tidal overflow and coastal flooding.
  Dangerous swimming conditions with increased risk of strong rip
  currents. Lightning possible today and Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$
421 
WHUS46 KSGX 282112
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
112 PM PST Thu Nov 28 2019

CAZ043-552-291100-
/O.EXT.KSGX.BH.S.0022.000000T0000Z-191130T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
112 PM PST Thu Nov 28 2019

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY
AFTERNOON...

* Waves and Surf...4 to 7 FT.

* Timing...Minor coastal flooding possible during the morning high
  tides occurring between 8 and 10 AM PST. Highest surf Friday
  morning.
 
* Impacts...Possible minor tidal overflow and coastal flooding.
  Dangerous swimming conditions with increased risk of strong rip
  currents. Lightning possible through Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches.  Obey posted warning
signs and flags and talk to a lifeguard before swimming.  Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$


https://www.weather.gov/sandiego
838 
WHUS46 KSGX 290551
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
951 PM PST Thu Nov 28 2019

CAZ043-552-291400-
/O.CON.KSGX.BH.S.0022.000000T0000Z-191130T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
951 PM PST Thu Nov 28 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
AFTERNOON...

* Waves and Surf...4 to 7 FT.

* Timing...Minor coastal flooding possible during the morning 
  high tides occurring between 8 and 10 AM PST. Highest surf 
  Friday morning. 

* Impacts...Possible minor tidal overflow and coastal flooding. 
  Dangerous swimming conditions with increased risk of strong 
  rip currents. Lightning possible through Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches. Obey posted warning 
signs and flags and talk to a lifeguard before swimming. Use 
caution when in or near the water and always swim near a 
lifeguard.

&&

$$

APR

https://www.weather.gov/sandiego
769 
WHUS46 KSGX 291341
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
541 AM PST Fri Nov 29 2019

CAZ043-552-292200-
/O.CON.KSGX.BH.S.0022.000000T0000Z-191130T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
541 AM PST Fri Nov 29 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* Waves and Surf...4 to 6 FT.

* Timing...Highest surf Friday morning, subsiding in the
  afternoon. 

* Impacts...Dangerous swimming conditions with increased risk of
  strong rip currents. Lightning possible through early afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches. Obey posted warning
signs and flags and talk to a lifeguard before swimming. Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

Rodriguez

https://www.weather.gov/sandiego
581 
WHUS46 KSGX 292041
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1241 PM PST Fri Nov 29 2019

CAZ043-552-300000-
/O.CON.KSGX.BH.S.0022.000000T0000Z-191130T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1241 PM PST Fri Nov 29 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* Waves and Surf...4 to 6 FT.

* Timing...Surf subsiding this afternoon. 

* Impacts...Dangerous swimming conditions with increased risk of 
  strong rip currents. Lightning possible through early 
  afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as strong
rip currents...elevated surf heights...minor tidal overflow...or
lightning are possible at local beaches. Obey posted warning
signs and flags and talk to a lifeguard before swimming. Use
caution when in or near the water and always swim near a
lifeguard.

&&

$$

CO
https://www.weather.gov/sandiego
947 
WHUS46 KSGX 292358
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
358 PM PST Fri Nov 29 2019

CAZ043-552-300100-
/O.EXP.KSGX.BH.S.0022.000000T0000Z-191130T0000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
358 PM PST Fri Nov 29 2019

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 PM PST THIS
AFTERNOON...

Waves will continue to slow lower through the evening into 
tonight. Lightning potential has diminished as well, which will
allow the Beach Hazard Statement to expire.

$$

APR

https://www.weather.gov/sandiego

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Nov 24, 10:40 AM PST, 2 hours 2 minutes earlier.

Area forecast discussion, Nov 24, 10:40 AM PST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
1040 AM PST Sun Nov 24 2019

.SYNOPSIS...
Fair and warmer weather will prevail over Southern California today
under weak high pressure aloft and offshore flow. For Monday, a
trough will pass to the east. Cooler, onshore flow will result,
along with strong westerly winds over the mountains and deserts.
Cooling continues into midweek as a deep trough forms over the
Pacific Northwest and drives colder and more moist air into Southern
California. Rain and snow will break out by Wednesday afternoon,
with periods of showers continuing through Friday. Holiday travel
impacts are likley due to heavy snow in the mountains and wet roads
elsewhere. Fair, dry, and a little warmer by the weekend.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

...Update...

No changes were made this morning to the previous forecast. Nice
weather continues ahead of the big winter storm on the way during
the Thanksgiving holiday period. We continue looking over the
latest model guidance on the storm. This continues to look high
impact (high confidence on that), regardless of the nudges down
in QPF/precip amounts. More on this in the afternoon discussion.

...Previous Discussion (Issued at 349 AM PST Sun Nov 24 2019)...

...Strong westerly winds on tap for the mountains and deserts late
Monday...
...Heavy snowfall expected in the mountains over the Thanksgiving
Holiday with travel impacts likely...
...Model solutions are trending lower with rainfall amounts
over the Holiday...

Satellite imagery early this morning showed patchy cirrocumulus
clouds spreading NE over SoCal in a difluent zone east of a large
cut-off low SW of San Diego. No marine clouds were evident. Weak to
moderate offshore sfc pressure gradients were in place over the
region maintaining locally gusty E-NE winds along the coastal slopes
and through the passes.

a weak ridge aloft and the offshore flow will help to warm the
atmosphere a bit more today over SoCal and skies would remain fair.
Tonight into Monday, a shortwave will dive SE over the Great Basin.
This will turn offshore winds back onshore, and they may become
strong and gusty over the mts/deserts by Mon afternoon/evening.
large sfc pressure falls over the deserts later Mon suggest winds
could reach Advisory strength. West of the mts, the onshore flow
will initiate a cooling trend that will continue through the Holiday.

Following the shortwave on Monday, a stronger wave will amplify
southward from the PacNW, eventually carving out a large, cold
trough over CA by Wednesday. A cold front generated by this system
will sweep south over the area later Wednesday/Wed night. Weak to
moderate moisture advection (IVT) associated with the front, along
with organized convergence and lift suggest rainfall rates could be
briefly heavy as it moves through. In it's wake, cyclonic flow aloft
and instability continue periods of showers and isolated
thunderstorms through Friday, with the best chance of thunder over
coastal areas. Southwest-to-west weak-to-moderate upslope flow
should provide enhancement on the coastal slopes.

This system will be a cold one, so most of the precip at resort
levels should fall as snow. Snow levels of 5K-6K FT (north to south)
on Wednesday, will quickly fall to 4K-5K FT with frontal passage.
Further cooling to near 3000 FT in the San Bernardino Mts is
expected. This suggests all of the major passes will be affected
with some snow and ice by Thanksgiving Day. Winter Storm Watches
will likely be issued soon to cover this. Amounts of snow could
range from 5-10, to as much as 30 inches in spots over the 2-3 day
period through Friday depending on the various model solutions. The
drier GFS solution actually has a deep and more prolonged dendritic
building zone for snow, which would favor the heavier amounts.

Precipitation expected overall has decreased substantially from
earlier forecasts but is still impactful, especially given the
Holiday. Currently it is 3-5 inches mts, 1.5-3 inches west of the
mts, and 0.5-1.00 inch in the deserts. We should get better
refinement with the estimates as we get into the time-frame of the
higher resolution models.

There is a small chance of showers into Saturday, but the large
upper-trough lifts out next weekend, which should leave our weather
fair and a little warmer by Sunday, if not earlier. Warming should
continue into next week under ridge-building aloft.

&&

.AVIATION...
241600Z...High confidence in VFR conditions prevailing at all
terminals through early tonight. Slight chance of low stratus and
fog developing along the immediate coast early Monday morning with
bases around 500 FT MSL, mostly in San Diego County. However,
confidence is too low to include prevailing CIGS at coastal TAFs, so
leaning SCT and will re-evaluate throughout the day. Mostly clear
skies will prevail thereafter, except for some SCT high clouds AOA
20,000 FT MSL.

&&

.MARINE...
No hazardous marine conditions are expected through Monday evening.
Northwest swell will increase Monday night in advance of a winter
storm, with seas rapidly building over the Outer Waters south of San
Clemente Island, where wave heights could reach 10 feet. High seas
will last into Tuesday morning before subsiding.

After a lull Tuesday afternoon into Wednesday morning, southwest
winds will strengthen Wednesday afternoon ahead of a front, before
quickly changing to a northwesterly direction after frontal passage.
Gusty winds will continue at times through Friday morning, with
gusts 20-25 kts possible across all coastal waters. This will
generate hazardous marine conditions for small craft Wed-Fri, and
will be accompanied by periods of rain and potentially an isolated
thunderstorm.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&

PUBLIC...Gregoria (Update)/10 (Prev Discussion)
AVIATION/MARINE...Rodriguez

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 1:40 PM PSTWinter Storm WatchSGXOrange, Riverside, San Bernardino, San Diego24 hr
Nov 24, 1:50 PM PSTFlash Flood WatchSGXOrange, Riverside, San Bernardino, San Diego4 days

Nearby

Beach Hazards Statements in California, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.